Tennessee, 2005Damaging Wind in Tennessee, April 12, 2005
April 12, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 12, 9:30 PM EST, 30 minutes earlier.
Area forecast discussion, Apr 12, 9:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 PM EDT TUE APR 12 2005
.DISCUSSION...LOOKS LIKE THE FCST WILL NEED TO BE ADJUSTED SLIGHTLY
FOR THE AFTERNOON AS MAIN S/WV ROTATES NE WITH MAIN IMPACT ON SW
VA/NE TN. LOWERING POPS FARTHER SOUTH AND WEST SEEMS TO BE THE WAY
TO GO. HOWEVER EXPECT SOME HEATING WITH THE LOSS OF MID/UPR LVL
CLOUD DECK ASSOCIATED WITH WAVE AS BREAKS DEVELOP IN LOW LVL CLOUDS
AHEAD OF CD FNT. MODELS INDICATE SOME INSTABILITY AHD OF FNT WHICH
MAY GET SOME CONVECTION GOING ACROSS WESTERN/SOUTHERN PORTION OF THE
FA. PROBABLY THE BEST WAY TO DEAL WITH THIS POSSIBILITY IS TO USE
AREAL COVERAGE TYPE POP FOR THIS REGION. MAY NEED TO SLIGHTLY ADJUST
MAX TEMPS UP AS WELL WHERE SOME BREAKS IN LOW CLOUDS DEVELOP
REVEALING STRENGTHENING SPRING SUNSHINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 52 66 47 / 60 50 40 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 52 64 46 / 60 60 50 30
OAK RIDGE, TN 70 52 64 46 / 60 60 50 30
TRI CITIES AIRPORT, TN 66 50 58 40 / 60 70 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
Hazardous weather outlook, Apr 12, 4:19 AM EST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
519 AM EDT TUE APR 12 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-131000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
519 AM EDT (419 AM CDT) TUE APR 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
A SURFACE FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING
SCATTERED THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE
LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
GH
In the hours before
Local storm report, Apr 12, 6:41 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
741 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 NW PIKEVILLE 35.65N 85.25W
04/12/2005 0.75 INCH BLEDSOE TN LAW ENFORCEMENT
PENNY SIZED HAIL ON WHEELER MOUNTAIN ON THE CUMBERLAND
PLATEAU.
&&
FERRELLLocal storm report, Apr 12, 7:52 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
852 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND DMG 5 S BENTON 35.10N 84.65W
04/12/2005 POLK TN LAW ENFORCEMENT
1 TREE DOWN ON WELCOME VALLEY ROAD.
&&
FERRELLLocal storm report, Apr 12, 8:03 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
903 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 2 N NIOTA 35.54N 84.55W
04/12/2005 0.50 INCH MCMINN TN TRAINED SPOTTER
DIME SIZED HAIL NEARLY COVERING THE GROUND ON COUNTY ROAD
351.
&&
FERRELLLocal storm report, Apr 12, 8:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL ETOWAH 35.33N 84.53W
04/12/2005 1.00 INCH MCMINN TN LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN AND AROUND ETOWAH.
0901 PM HAIL 6 W LOUDON 35.74N 84.46W
04/12/2005 0.75 INCH LOUDON TN AMATEUR RADIO
PENNY SIZED HAIL NEAR ROANE COUNTY BORDER.
&&
FERRELLThunderstorm Wind, Roane
- When
- April 12, 10:00 PM EST to 10:05 PM EST
- Where
- Roane County, Harriman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.933, -84.550
Two trees reported down on powerlines in Harriman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Washington, April 12 to 13, 2005$50 million · 1 event
- Hail in Georgia, April 12, 2005$51,000 · 1 in hail · 3 events
- Flash Flood in Missouri, April 12, 2005$50,000 · 1 event
- Hail in Illinois, April 12, 20051 in hail · 11 events
- Strong Wind in Alabama, April 12, 2005$5,000 · 5 events
- Hail in Missouri, April 12, 20051.75 in hail · 5 events
- Debris Flow and Flooding in Puerto Rico, April 12, 20054 events
- Hail in Indiana, April 12, 20050.75 in hail · 4 events
- Hail and Damaging Wind in Kentucky, April 12, 20051 in hail · 4 events
- Strong Wind in Alabama, April 12, 2005$2,000 · 2 events
- Hail in Illinois, April 12, 20050.88 in hail · 2 events
- Hail in Tennessee, April 12, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442746.